Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Dec 18, 2024, 7:23 AM CST for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2024, 7:23 AM CST (13:23 UTC)
- Expired
- Dec 18, 2024, 7:45 AM CST
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WFUS54 KOHX 181323
TOROHX
TNC081-101-135-181345-
/O.NEW.KOHX.TO.W.0043.241218T1323Z-241218T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
723 AM CST Wed Dec 18 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northwestern Lewis County in Middle Tennessee...
Central Perry County in Middle Tennessee...
Southwestern Hickman County in Middle Tennessee...
* Until 745 AM CST.
* At 723 AM CST, a severe thunderstorm capable of producing a tornado
was located near Linden, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Lewis, central Perry and southwestern Hickman
Counties, including the following locations... Kimmins and
Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3549 8786 3560 8795 3584 8750 3563 8736
TIME...MOT...LOC 1323Z 241DEG 52KT 3557 8782
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Clements1 follow-up statement
009 WWUS54 KOHX 181336 SVSOHX Severe Weather Statement National Weather Service Nashville TN 736 AM CST Wed Dec 18 2024 TNC081-101-135-181346- /O.EXP.KOHX.TO.W.0043.000000T0000Z-241218T1345Z/ Lewis TN-Perry TN-Hickman TN- 736 AM CST Wed Dec 18 2024 ...THE TORNADO WARNING FOR NORTHWESTERN LEWIS...CENTRAL PERRY AND SOUTHWESTERN HICKMAN COUNTIES WILL EXPIRE AT 745 AM CST... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, gusty winds and heavy rain are still possible with this thunderstorm. && LAT...LON 3549 8786 3560 8795 3584 8750 3563 8736 TIME...MOT...LOC 1336Z 241DEG 52KT 3565 8765 $$ Clements
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Dec 18, 5:46 AM CST, 1 hour 37 minutes earlier. Its key messages:
- Updated at 515 AM CST Wed Dec 18 2024
- Showers and thunderstorms move through the area this morning through this afternoon, with a low chance of strong to severe storms through midday.
- Main threat with any stronger storms will be heavy rainfall, and a low chance of damaging wind gusts. A tornado can not be ruled out, but chances are very low.
- Dry weather returns Thursday with much colder temperatures persisting into the weekend.
Area forecast discussion, Dec 18, 5:46 AM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 546 AM CST Wed Dec 18 2024 ...New AVIATION... .KEY MESSAGES... Updated at 515 AM CST Wed Dec 18 2024 - Showers and thunderstorms move through the area this morning through this afternoon, with a low chance of strong to severe storms through midday. - Main threat with any stronger storms will be heavy rainfall, and a low chance of damaging wind gusts. A tornado can not be ruled out, but chances are very low. - Dry weather returns Thursday with much colder temperatures persisting into the weekend. && .SHORT TERM... (Today through Thursday) Issued at 120 AM CST Wed Dec 18 2024 Some scattered showers have been moving through the northwest part of the CWA over the last few hours. MRMS shows a couple swaths through Montgomery County and Cheatham/Robertson County that have picked up 0.5-0.75" with this latest activity. Models continue to show the activity currently moving through Arkansas will enter our northwestern counties around 12z. The HRRR and RAP continue to show a narrow cooridor of around 300 to 500 J/kg of mlCAPE just ahead of the storms. Hodographs exhibit decent curvature with 0-3 SRH values around 250-300 m2/s2. The combination of shear and low instability will pose a threat for a couple strong to severe storms with a low chance of damaging winds and a very low chance of a tornado. The window for severe storms will be 6 AM to noon. In addition to a low threat for severe storms, there continues to be a low threat for flooding as well. PWAT values around well above the 90th percentile for this time of year. 1-3" of rain has fallen over areas along and north of I-40 and an additional 1-2" will be possible through the early afternoon. Any flooding issues will be on smaller creeks and streams and urban areas. HEFS shows a 10-25% chance of Port Royal reaching action overnight tonight. The Flood Watch was left unchanged and it runs through 18z. Showers and storms will clear the area this evening leaving behind northerly winds and drier air filtering into the area. This will usher in a cooler and drier pattern. Highs on Thursday will be in the 40s and 50s instead of the 50s and 60s that we will see today. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 120 AM CST Wed Dec 18 2024 The dry and cool weather starts the extended forecast with cold nights and chilly days with lows in the 20s and 30s and highs in the 40s through Sunday. Weak upper level riding will move through the area late Sunday into Monday with surface winds veering to the south. This will allow temperatures to creep closer to 50 degrees on Monday. A shortwave will move Middle Tennessee late Tuesday into Christmas days. The GFS ensemble members have been consistently showing a deeper solution with the shortwave. The Euro members have moved toward the GFS members in this thinking. This would mean a wet Christmas Eve and perhaps Christmas morning with some moderate rainfall. The good news for those traveling during that time frame is temperatures will be warm enough to keep all precipitation as rain. && .AVIATION... (12Z TAFS) Issued at 515 AM CST Wed Dec 18 2024 A line of storms has entered Middle Tennessee and will progress eastward across the mid state throughout the morning. Have included an initial period of storms in each of the terminals followed by a period of showers before the activity ends altogether. Expect IFR ceilings once the cells roll in, with gradual improvement most places sometime after the surface boundary passes. Also look for gusty winds as the line of storms approaches, then shifting to the NW behind the fropa. && .PRELIMINARY POINT TEMPS/POPS... Nashville 65 35 50 35 / 100 0 0 0 Clarksville 60 32 48 33 / 100 0 0 0 Crossville 62 31 49 29 / 100 20 0 0 Columbia 65 34 51 33 / 100 0 0 0 Cookeville 62 33 48 31 / 100 10 0 0 Jamestown 62 32 48 30 / 100 10 0 0 Lawrenceburg 65 34 51 32 / 100 0 0 0 Murfreesboro 65 33 51 32 / 100 0 0 0 Waverly 62 32 49 32 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CST today for TNZ005>010-023>031. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Rose
In the hours before
Special weather statement, Dec 18, 5:49 AM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
549 AM CST Wed Dec 18 2024
TNZ023>025-057-181215-
Hickman TN-Dickson TN-Humphreys TN-Houston TN-
549 AM CST Wed Dec 18 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN DICKSON...SOUTHERN
HOUSTON...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH 615 AM
CST...
At 548 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Springville to near Camden to 7
miles north of Wildersville. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills,
Bucksnort, and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3622 8795 3627 8795 3626 8747
3602 8744 3584 8772 3584 8782 3580 8785
3584 8792 3584 8796 3587 8794 3594 8793
3595 8801 3597 8802
TIME...MOT...LOC 1148Z 265DEG 42KT 3622 8798 3603 8810 3589 8834
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, Dec 18, 6:01 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
601 AM CST Wed Dec 18 2024
TNZ006-007-026-181230-
Robertson TN-Cheatham TN-Montgomery TN-
601 AM CST Wed Dec 18 2024
...STRONG THUNDERSTORMS WILL IMPACT MONTGOMERY...NORTHERN CHEATHAM
AND ROBERTSON COUNTIES THROUGH 630 AM CST...
At 600 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to 13 miles east of Erin. Movement
was east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Guthrie, Pleasant
View, Orlinda, Adams, Cedar Hill, Palmyra, Cunningham, and Cheatham
Dam.
This includes Interstate 24 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 8701 3627 8716 3629 8717 3631 8716
3631 8721 3633 8723 3631 8730 3634 8759
3664 8739 3665 8668
TIME...MOT...LOC 1200Z 262DEG 43KT 3669 8711 3633 8747
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, Dec 18, 6:14 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 AM CST Wed Dec 18 2024
TNZ023>025-057-181245-
Hickman TN-Dickson TN-Humphreys TN-Houston TN-
614 AM CST Wed Dec 18 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN DICKSON...SOUTHEASTERN
HOUSTON...HUMPHREYS AND NORTH CENTRAL HICKMAN COUNTIES THROUGH 645 AM
CST...
At 613 AM CST, Doppler radar was tracking a strong thunderstorm near
Waverly, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills,
Charlotte, Vanleer, and Slayden.
This includes Interstate 40 between mile markers 156 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3599 8802 3600 8800 3603 8800 3613 8792
3617 8792 3619 8794 3620 8794 3631 8737
3592 8736 3593 8793 3594 8793 3594 8798
3595 8801 3597 8802
TIME...MOT...LOC 1213Z 269DEG 30KT 3607 8785
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Special weather statement, Dec 18, 6:28 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
628 AM CST Wed Dec 18 2024
TNZ007-008-026>028-181300-
Robertson TN-Davidson TN-Wilson TN-Cheatham TN-Sumner TN-
628 AM CST Wed Dec 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...SUMNER...
NORTHWESTERN WILSON...NORTHEASTERN CHEATHAM AND ROBERTSON COUNTIES
THROUGH 700 AM CST...
At 627 AM CST, Doppler radar was tracking a strong thunderstorm over
Greenbrier, or near Springfield, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lebanon, Springfield, Ashland City, Madison,
Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Cross
Plains, Portland, Old Hickory, Joelton, Orlinda, and Mitchellville.
This includes the following highways...
Interstate 65 between mile markers 91 and 121.
Interstate 24 between mile markers 27 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3665 8629 3623 8642 3626 8705 3664 8688
3665 8658 3663 8656 3664 8655 3665 8653
TIME...MOT...LOC 1227Z 272DEG 29KT 3645 8680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Dec 18, 6:45 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
645 AM CST Wed Dec 18 2024
TNZ023>027-057-059-181315-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Humphreys TN-
Cheatham TN-Houston TN-
645 AM CST Wed Dec 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIDSON...
DICKSON...NORTHWESTERN WILLIAMSON...SOUTHEASTERN HOUSTON...
CHEATHAM...EAST CENTRAL HUMPHREYS AND NORTH CENTRAL HICKMAN COUNTIES
THROUGH 715 AM CST...
At 644 AM CST, Doppler radar was tracking a strong thunderstorm near
Dickson, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns,
Bellevue, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam,
and Bells Bend.
This includes the following highways...
Interstate 40 between mile markers 157 and 201.
Interstate 24 near mile marker 29.
Interstate 840 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 8687 3592 8758 3627 8760 3632 8731
3631 8730 3632 8729 3637 8699 3637 8697
3638 8696
TIME...MOT...LOC 1244Z 255DEG 47KT 3613 8741
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Dec 18, 6:57 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
657 AM CST Wed Dec 18 2024
TNZ008-009-028>030-181330-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
657 AM CST Wed Dec 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SMITH...SUMNER...
NORTHERN WILSON...MACON AND TROUSDALE COUNTIES THROUGH 730 AM CST...
At 656 AM CST, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 12 miles northeast of Gallatin, moving east at 40
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lebanon, Lafayette, Hartsville, Hendersonville, Mount
Juliet, Westmoreland, Green Hill, Bethpage, Dixon Springs, Oak Grove,
Bledsoe Creek State Park, and Dickerson Chapel Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 8595 3622 8601 3623 8659 3625 8659
3625 8661 3665 8646
TIME...MOT...LOC 1256Z 274DEG 35KT 3654 8633
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 8:16 PM CST | Dense Fog Advisory | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Giles and 12 more | 5 hr |
| Dec 18, 5:32 AM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 28 min |
| Dec 18, 5:49 AM CST | Special Weather Statement | OHX | Humphreys | 26 min |
| Dec 18, 6:01 AM CST | Special Weather Statement | OHX | Montgomery, Robertson | 29 min |
| Dec 18, 6:03 AM CST | Areal Flood Advisory | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 18, 6:14 AM CST | Special Weather Statement | OHX | Humphreys | 31 min |
| Dec 18, 6:28 AM CST | Special Weather Statement | OHX | Robertson, Sumner | 32 min |
| Dec 18, 6:45 AM CST | Special Weather Statement | OHX | Cheatham, Dickson | 30 min |
| Dec 18, 6:57 AM CST | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 33 min |
| Dec 18, 7:24 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner | 3 hr |
| Dec 18, 8:09 AM CST | Areal Flood Advisory | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 106 min |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.